Sharpened lower bounds for cut elimination

Journal of Symbolic Logic 77 (2):656-668 (2012)
Abstract
We present sharpened lower bounds on the size of cut free proofs for first-order logic. Prior lower bounds for eliminating cuts from a proof established superexponential lower bounds as a stack of exponentials, with the height of the stack proportional to the maximum depth d of the formulas in the original proof. Our results remove the constant of proportionality, giving an exponential stack of height equal to d — 0(1). The proof method is based on more efficiently expressing the Gentzen-Solovay cut formulas as low depth formulas.
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2178/jsl/1333566644
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history
Request removal from index
Download options
Our Archive


Upload a copy of this paper     Check publisher's policy     Papers currently archived: 27,651
Through your library
References found in this work BETA
Cut Normal Forms and Proof Complexity.Matthias Baaz & Alexander Leitsch - 1999 - Annals of Pure and Applied Logic 97 (1-3):127-177.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Monthly downloads

Added to index

2012-04-05

Total downloads

30 ( #171,011 of 2,169,370 )

Recent downloads (6 months)

1 ( #345,461 of 2,169,370 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Order:
There  are no threads in this forum
Nothing in this forum yet.

Other forums